MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 11448964
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris¿ secondary set separation and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: a bd secondary kit was open and used to spike a bag of medication.The tubing broke just below the drip chamber causing the medication to spill out.A second bd secondary kit from the same lot was then opened and also broke in the same location, just below the drip chamber.Medication wasted; exposure of staff to potentially harmful medications both tubing saved for return if deemed necessary.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution? yes, d10: returned to manufacturer on: 07-jun-2023 h6: investigation summary the customer reported the tubing broke at the drip chamber, spilling medication.The two samples returned both verified the complaint, and had the same failure.The failure is consistent with a project at the plant to correct and prevent further failures of this type.The root cause is insufficient solvent applied during the assembly process, and the plant is working on it under the project.Device history record review for model 11448964 lot number 23019047 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS¿ SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17095597
Report Number9616066-2023-01138
Device Sequence Number13920397
Product Code FPA
UDI-Device Identifier50885403234741
UDI-Public(01)50885403234741
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/05/2026
Device Model Number11448964
Device Catalogue Number11448964
Device Lot Number23019047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown